Alert archive / Louisiana / Flash Flood Warnings in 2007

Flash Flood Warning 31, NWS Shreveport, LA

July 2, 2007Caldwell Parish, Ouachita Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Jul 2, 2007, 5:01 PM CDT for Caldwell Parish, Ouachita Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2007, 5:01 PM CDT (22:01 UTC)
Expired
Jul 2, 2007, 8:00 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Caldwell Parish, LA, Ouachita Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1393 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1393 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 022205
FFWSHV
LAC021-073-030100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
501 PM CDT MON JUL 2 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...WEST MONROE...SWARTZ...MONROE...
  CLAIBORNE...BROWNSVILLE-BAWCOMVILLE...

* UNTIL 800 PM CDT

* AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  STRONG THUNDERSTORMS ACROSS PORTIONS OF OUACHITA AND CALDWELL 
  PARISHES IN NORTHEAST LOUISIANA...PRODUCING RAINFALL RATES OF 
  NEAR TWO INCHES PER HOUR. RAINFALL OF NEAR TWO INCHES HAS LIKELY
  ALREADY FALLEN NEAR VIXEN AND SOUTH OF BOSCO LOUISIANA.      

  ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL BE POSSIBLE 
  ACROSS THE WARNED AREA. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RICHWOOD...
  MONROE...CALHOUN...COLUMBIA...VIXEN...CLARKS AND GRAYSON.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES.FLOOD WATERS ARE USUALLY 
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL 
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3232 9229 3240 9235 3256 9236 3266 9197
      3244 9196 3229 9204 3227 9200 3221 9200
      3218 9193 3199 9191 3198 9226

$$

13
1 follow-up statement
000 
WGUS74 KSHV 022339
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
635 PM CDT MON JUL 2 2007

LAC021-073-030100-
OUACHITA LA-CALDWELL LA-
635 PM CDT MON JUL 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
CALDWELL AND OUACHITA PARISHES...

AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LARGE AREA OF SHOWERS AND THUNDERSTORMS ACROSS THE WARNED 
AREA. THE HEAVIEST RAINFALL WAS OCCURRING ACROSS THE SOUTHERN HALF 
OF OUACHITA PARISH SOUTH OF MONROE...FROM EAST OF CADERVILLE...ONTO
NEAR COBB...FONDALE...LOGTOWN AND IN THE RICHWOOD AREA. RAINFALL
AMOUNTS IN THESE AREAS AREAS ARE NEAR TWO INCHES PER HOUR. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
MONROE...SWARTZ...RICHWOOD...MONROE...CLAIBORNE AND
BROWNSVILLE-BAWCOMVILLE

LAT...LON 3232 9229 3240 9235 3256 9236 3266 9197
      3244 9196 3229 9204 3227 9200 3221 9200
      3218 9193 3199 9191 3198 9226

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:32 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 2, 3:32 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
332 PM CDT MON JUL 2 2007

.DISCUSSION...
AN ACTIVE MORNING ACROSS THE CWA...BUT AS A RESULT MUCH OF THE
AREA HAS BEEN STABILIZED FOR THE TIME BEING. THE EXCEPTION IS
NORTHCENTRAL LOUISIANA INTO SOUTHCENTRAL AND SOUTHWEST ARKANSAS
WHERE TEMPERATURES WERE ABLE TO WARM INTO THE UPPER 80S.
HOWEVER...BY SUNSET MOST CONVECTION SHOULD BE DECREASING.
SOMEWHAT CONCERNED ABOUT ADDITIONAL DEVELOP TONIGHT. UPPER LOW
ALONG THE RED RIVER NEAR WICHITA FALLS IS FORECAST TO DIG
SOUTHWARD TONIGHT. NAM AND GFS HAVE A FAIRLY STRONG VORT MAX
KICKING AROUND UPPER LOW THROUGH SOUTHEAST TEXAS. IF THIS
COMES TO PASS...THERE IS A GOOD CHANCE OF HEAVY RAIN DEVELOPING.
WILL KEEP POPS FAIRLY HIGH...BUT MODEL QPF DOES NOT SUPPORT
HIGH QPF VALUES. WILL BE CONSERVATIVE WITH POPS AND QPF...BUT
STILL CONTINUE THE FLASH FLOOD WATCH...AS THE POTENTIAL EXISTS.

MODELS STILL HAVE UPPER LOW SINKING INTO SOUTH CENTRAL TEXAS
OVER THE NEXT COUPLE OF DAYS. THIS IS GOING TO THE NEW FOCUS FOR
HEAVY RAIN...WHICH IS SOMEWHAT REMOVED FROM THIS FORECAST AREA.
WILL NOT EXTEND WATCH BEYOND TONIGHT...BUT THAT IS NOT TO SAY
THERE WILL NOT BE LOCALIZED FLOODING. PRECIP WATER VALUES WILL
REMAIN HIGH...BUT SHOULD BE ON THE DOWN SWING. ALSO THE LOW LEVELS
WILL EXPERIENCE A CHANGE IN THE WINDS COME WEDNESDAY...WITH THE
SOUTHERLY FLOW BECOMING WEAK AND BY EARLY THURSDAY 80H WINDS
BECOME MORE WESTERLY. AFTER THIS...BACK TO MORE TYPICAL SUMMER
TIME CONVECTION.

WILL CONTINUE WITH HIGHS IN THE UPPER 80S TO LOWER 90S AND LOWS IN
THE LOWER 70S FOR THE FIRST FEW DAYS OF THE FORECAST. HOWEVER...TOWARD
NEXT WEEKEND AS THINGS HOPEFULLY BEGIN TO DRY OUT...HIGH TEMPS MAY
RETURN TO JULY NORMALS...IN THE MID 90S.

&&

.AVIATION...

LOTS OF SHOWERS AND THUNDERSTORMS AT OR NEAR MOST TAF SITES. EXPECT
IFR CONDITIONS IN AND AROUND THESE STORMS./23/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  88  73  87 /  50  70  30  50
MLU  71  89  71  90 /  50  60  30  50
DEQ  71  85  70  87 /  60  70  40  50
TXK  70  86  72  87 /  60  70  40  50
ELD  71  88  70  90 /  50  60  30  50
TYR  73  86  73  85 /  60  70  40  60
GGG  72  87  71  87 /  60  70  40  60
LFK  73  86  72  88 /  50  70  40  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 AM TUESDAY FOR THE FOLLOWING ZONES:
     HOWARD...LITTLE RIVER...MILLER...AND SEVIER.

LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 4 AM TUESDAY FOR THE FOLLOWING ZONES:
     AND MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 4 AM TUESDAY FOR THE FOLLOWING ZONES:
     BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...RED
     RIVER...RUSK...SMITH...TITUS...UPSHUR...AND WOOD.

&&

14/23
Hazardous weather outlook, Jul 2, 12:00 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUL 2 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON JUL 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE FOUR STATE REGION
THIS AFTERNOON INTO TONIGHT. DUE TO AN UNSTABLE AND VERY MOIST
ATMOSPHERE...RAINFALL WILL BE HEAVY AT TIMES...WITH RAINFALL RATES
UP TO TWO INCHES AN HOUR. ALSO...A FEW STORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS UP TO 40 MPH AND FREQUENT AND POTENTIALLY DEADLY
LIGHTNING.

AREAS WHICH HAVE RECEIVED HEAVY RAINFALL OVER THE PAST WEEK OR
SO...WHICH INCLUDES PARTS OF EAST NORTHEAST TEXAS...SOUTHWEST
ARKANSAS...AND SOUTHEAST OKLAHOMA HAVE A HIGH POTENTIAL FOR
FLASH FLOODING. THIS AREA IS GENERALLY ALONG AND NORTHWEST OF
A LINE FROM WELLS TEXAS...TO MOUNT ENTERPRISE...MARSHALL...AND
TEXARKANA...THEN NORTH TO NASHVILLE AND DIERKS ARKANSAS.
A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA UNTIL 4 AM
TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORMS WILL CONTINUE INTO THE WORKWEEK...MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS. SOME OF THE MORE INTENSE
THUNDERSTORMS WILL BE CAPABLE OF GUSTY WINDS...FREQUENT LIGHTNING...
AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED...ESPECIALLY
FOR SUPPORT IN THE EVENT FLASH FLOODING OCCURS.

Nearby

Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.